Facebook Pixel

Mirena IUD Concerns

By February 27, 2015 - 11:25pm
Rate This

I have had the mirena IUD for about four years. There has been no problems and it took my periods away with just a little spotting. The spotting was just brown and there wasn't enough that I needed to use a tampon. About two years ago I was bleeding for about a week and within the past few days I have also been bleeding more than usual. I went to the doctor about a month ago and she said she could see the strings so it was in the right place.I am just wondering if it is normal to sometimes get a normal period with the mirena IUD or if I should have a new one put in.

Add a Comment1 Comments


Hello and thank you for sharing your question.

The mirena IUD is not meant to take away your period although it can.  Therefore having a period while using the mirena IUD is not uncommon.  

However, the mirena IUD expires after 5 years of use and needs to be removed after that time.  Since you are approaching that time I suggest you pay close attention to any negative symptoms related to your cycle.  This could be an indication that it should be removed.


February 28, 2015 - 1:12pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.

Birth Control

Get Email Updates

Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!